MAUDE Adverse Event Report: AESCULAP AG JAW INS.BIP.MINI METZENBAUM SCIS.5/310MM; REUSABLE INSTRUMENTS

AESCULAP AG JAW INS.BIP.MINI METZENBAUM SCIS.5/310MM; REUSABLE INSTRUMENTS
Model Number PM437R
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap (b)(4) that a jaw ins.Bip.Mini metzenbaum scis.5/310mm (part # pm437r) was used during a procedure performed on an unknown date.According to the complainant, during the surgery, sparking was observed from the instrument.The complaint device will be returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Additional information was not provided.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: vigilance investigator carried out the pictorial documentation visually and microscopically.The blue ceramic is fractured.The analysis of the fracture pattern illustrated a forced fracture due to overload.No pores, inclusions or foreign bodies could be found on the point of rupture.Furthermore, the shaft is slightly bent, also an indication for an overload situation.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity4(5) probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures/preventive measures: the breakage of the ceramic was most likely caused by an overload situation during handling or reprocessing.Based upon the investigations results a capa is not necessary.

Brand Name
JAW INS.BIP.MINI METZENBAUM SCIS.5/310MM
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12129480
Report Number9610612-2021-00492
Device Sequence Number3592140
Product Code GEI
UDI-Device Identifier04038653305117
UDI-Public4038653305117
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K001330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM437R
Device Catalogue NumberPM437R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1